MAUDE Adverse Event Report: ZIMMER BIOMET SPINE, INC. CORD 300 MM; THE TETHER - VERTEBRAL BODY TETHERING SYSTEM

ZIMMER BIOMET SPINE, INC. CORD 300 MM; THE TETHER - VERTEBRAL BODY TETHERING SYSTEM
Catalog Number 204H0300
Medical Device Problem Codes Fracture (1260); Unintended Movement (3026)
Health Effect - Clinical Code Spinal Column Injury (2081)
Date of Event 08/28/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Without a product return, no product evaluation is able to be conducted.The lot number is unknown; therefore the device history records are unable to be reviewed.Current information is insufficient to permit a valid conclusion about the cause of this event.If additional information is obtained that adds value to the relevant content of this report and/or a conclusion can be drawn, a follow-up report will be sent.
 
Event or Problem Description
It was reported that a tether removal surgery was performed approximately 14 months post-operatively due to patient's worsening left lumbar scoliosis and right thoracic curve pattern.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Corrections in d9 and h3.Additional information in h6: investigation type, findings, and conclusions.Device evaluation: the retrieved components were examined macroscopically for signs of wear and damage.Stage i through stage iii analyses confirmed the presence of frayed fibers and abrasive wear.Frayed fibers could be caused by normal use of the device, occur during removal, interaction with the screw and set screw, or during abnormal loading conditions.Stage iii analysis utilized enzymatic cleaning to remove biological material from the specimen as confirmed by optical microscopy and atr-ftir.Atr-ftir showed that the spectrum of the cleaned cord of zbt009 was qualitatively nearly identical to that of an exemplar component, suggesting that the cord component has not experienced degradation.Root cause: a definitive root cause cannot be determined, but the failure of worsening of condition leading to revision could be attributed to over tightening of the cord during the initial procedure, unexpected growth patterns or unknown patient/surgical factors.Dhr review: the lot number was not reported and the device was not returned, therefore a dhr review is unable to be performed.Device usage: this device is used for treatment.If additional information is obtained that adds value to the relevant content of this report, a follow-up report will be sent.
 
Additional Manufacturer Narrative
Corrections in b5 and h6: device codes and results codes.If additional information is obtained that adds value to the relevant content of this report, a follow-up report will be sent.
 
Event or Problem Description
It was reported that a revision was performed to address a vbt with right thoracic curve progression and a broken cord.The cord and set screws were removed and replaced between t10 and l3.There were no complications during the revision.

Brand Name
CORD 300 MM
Common Device Name
THE TETHER - VERTEBRAL BODY TETHERING SYSTEM
Manufacturer (Section D)
ZIMMER BIOMET SPINE, INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer (Section G)
ZIMMER BIOMET SPINE, INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer Contact
teresa george
10225 westmoor dr.
westminster, CO 80021
3035018506
MDR Report Key20354712
Report Number3012447612-2024-00405
Device Sequence Number6545741
Product Code QHP
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
H190005
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number204H0300
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date10/02/2024
Supplement Report FDA Received Date03/23/2026
05/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale